Alert archive / North Dakota / River Flood Advisories in 2011

River Flood Advisory 2, NWS Bismarck, ND

April 5, 2011Emmons County, North Dakota

NWS Bismarck, ND issued this river flood advisory at Apr 5, 2011, 8:53 PM CDT for Emmons County, North Dakota. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 8:53 PM CDT (01:53 UTC)
Expired
Apr 6, 2011, 9:00 AM CDT
In force
12 hr
Issued by
NWS Bismarck, ND

County Emmons County, ND

The radar

The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Creek (South Central ND) at Linton (BVRN8). The gauge peaked at 12.68 ft at Apr 6, 2011, 6:00 AM CDT.

actionminormoderate810121404/0604/07
Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06354580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WGUS83 KBIS 060153
FLSBIS
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BISMARCK ND
853 PM CDT TUE APR 5 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
ADVISORY FOR THE BEAVER CREEK...

  BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY 

FOR THE MISSOURI RIVER BASIN INCLUDING LINTON...MODERATE FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.

.ICE APPEARS TO BE CONTINUING TO AFFECT WATER LEVELS ON THE BEAVER 
CREEK BELOW LINTON. ELEVATED WATER LEVELS UPSTREAM WILL KEEP THE 
BEAVER CREEK BELOW LINTON ABOVE MODERATE FLOOD STAGE OF 11.0 FEET 
THROUGH THURSDAY NIGHT. FLUCTUATIONS IN WATER LEVELS OF ONE FOOT 
OR MORE ARE POSSIBLE ON BEAVER CREEK AS A RESULT OF ICE. A STORM 
SYSTEM FOR LATE THIS WEEK AND WEEKEND WILL HAVE TO BE MONITORED FOR 
ITS POSSIBLE EFFECT TO ONGOING FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC029-070153-
/O.NEW.KBIS.FL.Y.0002.110406T0153Z-110407T1351Z/
/BVRN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
853 PM CDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD ADVISORY FOR
  THE BEAVER CREEK BELOW LINTON.
* UNTIL THURSDAY MORNING.
* AT  8:00 PM TUESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.4 FEET AFTER MIDNIGHT 
  TOMORROW.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 LINTON        9 12.2 TUE 8 PM   11.8   11.1   10.5    9.7    8.5 

$$
1 follow-up statement
513 
WGUS83 KBIS 061400
FLSBIS
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BISMARCK ND
900 AM CDT WED APR 6 2011

...THE FLOOD ADVISORY IS CANCELLED FOR THE BEAVER CREEK...
 
  BEAVER CREEK BELOW LINTON AFFECTING EMMONS COUNTY
FOR THE MISSOURI RIVER BASIN INCLUDING LINTON...MODERATE FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.

.A FLOOD WARNING WAS ALREADY IN EFFECT FOR THE BEAVER CREEK BELOW 
LINTON AND THE ADVISORY WAS ISSUED IN ERROR AS AN UPDATE TO THE 
EXISTING WARNING. THIS CANCELS THE ADVISORY...BUT THE WARNING REMAINS 
IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC029-061430-
/O.CAN.KBIS.FL.Y.0002.000000T0000Z-110407T1351Z/
/BVRN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
900 AM CDT WED APR 6 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE BEAVER CREEK BELOW LINTON.
* UNTIL THURSDAY MORNING.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.7 FEET AFTER MIDNIGHT 
  TOMORROW.


&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

MISSOURI RIVER BASIN
 LINTON        9 12.6 WED 8 AM   12.6   12.2   11.2    9.3    7.7

$$
AYD/SCHLAG

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood advisory went out at Apr 5, 6:59 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 5, 6:59 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT TUE APR 5 2011

.UPDATE...TEMPERATURE...WINDS AND RIVER PRODUCTS.

&&

.DISCUSSION...BAND OF SHOWERS FROM KISN TO KBIS WITH LITTLE TO NO
QPF WITH THEM MOVING EAST THROUGH AREA ATTM. BEHIND THIS BAND
SCATTERED TO BROKEN SHOWERS MOVING FROM EASTERN MONTANA TO WESTERN
NORTH DAKOTA. UPDATED FLOOD WARING FOR PIPESTEM CREEK AND NEW
WARNING ISSUED SHORTLY FOR VELVA REGION OF SOURIS.

&&

.AVIATION...
00Z TAFS BRING AREAS MVFR VISIBILITIES AND A FEW IFR CIGS TO THE
REGION AS WEAK MID LEVEL ENERGY MOVES ACROSS THE REGION NORTH OF
SURFACE LOW IN CENTRAL PLAINS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NDZ001>005-009>013-
021>023-025.

&&

SHORT TERM...HW
AVIATION...HW
Hazardous weather outlook, Apr 5, 3:55 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
355 PM CDT TUE APR 5 2011

NDZ019-020-034>037-042-045>048-050-051-062100-
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
355 PM CDT TUE APR 5 2011 /255 PM MDT TUE APR 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE FOLLOWING
TRIBUTARIES OF THE MISSOURI RIVER....THE CANNONBALL...APPLE
CREEK...AND BEAVER CREEK.

FLOOD WARNINGS ARE ALSO IN EFFECT FOR PARTS OF THE JAMES RIVER
BASIN.

MORE INFORMATION CAN BE FOUND ONLINE AT WWW.WEATHER.GOV/BIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017-018-031>033-040-041-043-044-062100-
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
355 PM CDT TUE APR 5 2011 /255 PM MDT TUE APR 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-021>023-025-062100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
355 PM CDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT FOR SNOW MELT FLOODING THIS AFTERNOON
AND TONIGHT. MELTWATER SHOULD BEGIN TO PRODUCE RUNOFF WITH THE
POTENTIAL FOR OVERLAND FLOODING...LARGELY THE RESULT OF BLOCKED
DRAINAGE. AREAS THAT HAVE NOT YET SEEN MUCH MELT ARE AT THE MOST
RISK OF OVERLAND FLOODING FROM ICE FILLED CULVERTS AND SNOW FILLED
DITCHES THAT CAN EASILY BACK WATER UP ON TOP OF ROADS OR DIVERT
FLOW INTO OTHER LOW LYING AREAS.

FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE SOURIS RIVER BASIN.

MORE INFORMATION CAN BE FOUND ONLINE AT WWW.WEATHER.GOV/BIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

AS PROBLEMS BEGIN TO APPEAR...THOSE CONCERNED SHOULD CALL THEIR
LOCAL LAW ENFORCEMENT WITH INFORMATION ON WATER TOPPED ROADS FOR
RELAY ON TO THE NATIONAL WEATHER SERVICE.

WAA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:32 PM CDTRiver Flood WarningBISMcHenry120 days
Apr 6, 9:28 AM CDTAreal Flood AdvisoryBISDickey24 hr
Apr 6, 11:22 AM CDTRiver Flood WarningBISRenville19 days
Apr 6, 11:22 AM CDTRiver Flood WarningBISWard116 days
Apr 6, 11:22 AM CDTRiver Flood WarningBISWard118 days
Apr 6, 11:22 AM CDTRiver Flood WarningBISWard103 days
Apr 6, 11:22 AM CDTRiver Flood WarningBISMcHenry23 days
Apr 6, 11:22 AM CDTRiver Flood WarningBISBottineau, McHenry106 days
Apr 6, 2:35 PM CDTAreal Flood WarningBISBottineau, Burke, McHenry, Mountrail, Pierce, Renville and 2 more7 days
Apr 6, 2:58 PM CDTAreal Flood WarningBISDivide, McKenzie, Williams28 days
Apr 6, 3:09 PM CDTAreal Flood WarningBISFoster, McLean, Sheridan, Wells19 days
Apr 6, 3:31 PM CDTAreal Flood AdvisoryBISStutsman6 days

Nearby

River Flood Advisories in North Dakota, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.